Wondering whether gabapentin is making my headaches worse?

My headaches were really, really bad until I went on clopidogrel and then they cleared up within a couple of weeks of starting the clopidogrel. That was at the beginning of the year. Then 3 weeks ago is started to get the headaches back, even worse than before. I was wondering if it was the clopidogrel not working for me, but then this morning it struck me that it's been since I started gabapentin.

Has anyone else had headaches on gabapentin?

I'm going to see the GP later this morning and Prof K next Friday, so will ask them, but would be interested in other people's experiences.


5 Replies

  • Gabapentin is often used as part of a treatment plan for headaches (I'm on it's younger sibling drug- Pregabalin) however as with all medications, everyone is different and it may be that the gabapentin is making things worse. That could be because your body is still settling into it (it can take a couple of months for side effects to settle down) or that it's just not going to work for you. For me it did make my headpain worse to begin with- everything does!- but it now makes a small, but significant, difference to my headpain.

    Hope your pain settles down soon :)


  • Thanks Rachel. As it hasn't actually made any positive difference to me, my GP has now taken me off it. Hopefully Prof K will be able to suggest something else.

  • hi - Faiairypies-- i am on Gaba -- 1800 ml per day -- it took 6 weeks for me to slowly build up to this dosage - it is for my body pain and aps related numbness and tingling. i have had no head aches from it but everyone is different----------------------- jet

  • Pain killers wont work if your taking three times a day everyday day your body will immune itself from them. Hence you headpain is getting worse, I was on that combi I take my blood thinners first let them kick in for a couple of hours if I have pain then I will take painkillers, you know your own body if its not suiting you work with your doctor, my doctor told me not to take painkiller often as they will be no benefit. X

  • I take Gabapentin 2400 ml per day taken in three doses. I have been on them for 3 years now but find a lot of the time I am feeling dizzy and nauseas. Nobody has suggested that it could be the Gaba doing it . Interesting what you say about split doses but surely I can't take 2400 in one go? For pain I also have fentanyl patches, tramadol hydrochloride, co-codamol, amitryptoline and rotigotine patches - that is besides all my normal meds...... could these meds be making the situation worse??

You may also like...